It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-12-2011, 04:12 PM   #1
Newbie
(female)
 
Join Date: Apr 2011
Location: WA state, USA
Posts: 3
Ldy_WA HB User
Trileptal Muscle Twitching

Hello All,

My name is Angela, and I was just diagnosed with bipolar disorder 2 months ago. The only med combination I have tried so far is Trileptal, Celexa, and Saphris. My current meds are: 900 mg. Trileptal, 40 mg. Celexa, and 5 mg. Saphris. I am also taking omeprazole for GERD symptoms, Zyrtec for allergies, and metoprolol tartrate for high blood pressure/anxiety.

Typing in "trileptal muscle twitching" on Google led me to this board, where there was an old thread about this, now closed. For the past week, especially for the past 3 days, I have been experiencing increasing muscle twitching. Most of this is occuring in my calves, upper legs, and feet. However, I have also experienced this in my back, abdomen, arms, hands, and some in my chest. Sometimes I have painful cramping as well.

I have been doing a little bit of research on muscle twitching and chest pain, and I've found that a lot of these problems can be caused by anxiety. I have a fairly high level of anxiety, and I am still getting adjusted to not feeling so bipolar anymore. My symptoms have increased the past few days, and I've been on Trileptal since March 2nd, though I have been on the 900 mg. dose for about a week. My doc and I have been tinkering with the Trileptal dosage the past couple of weeks because I thought it was causing some of my anxiety. Does anyone here think that my Trileptal could be causing some of my muscle twitching/spasms? I just got a blood sodium test done today, and I have also been a hypochondriac my whole life. Do you think it's anxiety/tension, which I've had a ton of lately, or medication related? Thanks for any input!

 
Sponsors Lightbulb
   
Old 04-13-2011, 03:26 PM   #2
Newbie
(female)
 
apples of youth's Avatar
 
Join Date: Apr 2011
Location: Savannah, GA
Posts: 9
apples of youth HB User
Re: Trileptal Muscle Twitching

I have been on a combination of Trileptal and Effexor XR for awhile. As soon as I started taking Effexor I got these awful...I guess you'd call them brain spasms? It was like a jolt of electricity straight to my skull. And about a year after taking Trileptal, I started getting really bad twitching. For me it is mostly when I'm trying to relax or fall asleep. It's like my body is trying to adjust from being paranoid and anxiety ridden all day to a much more calmed down state. My twitching is usually in my upper body (neck, shoulders, arms, etc..), but there are times when I get it in my legs and feet as well.

I had my dosage changed to about twice as much and that's when the twitching started happening and then it's been getting worse since I've been taking an even bigger dosage these days. So, it definitely seems like Trileptal could be the case, but stress is also a big factor to consider as well. I think it's more than likely a combination of both.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Trileptal and Cognitive Impairment PianoRainbow Bipolar Disorder 1 09-05-2012 09:07 PM
Anyone on trileptal? PAYNE Bipolar Disorder 7 09-22-2010 12:27 PM
Trying Trileptal. BrownCore Bipolar Disorder 7 07-16-2009 10:48 AM
Trileptal Causing Lacation?? dmf1973 Bipolar Disorder 0 03-06-2009 08:49 PM
Trileptal, anyone? Frankielebunj Bipolar Disorder 3 08-25-2006 07:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!